MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN POS FEM WDG 5MM SZ5-6 LNG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. LGN POS FEM WDG 5MM SZ5-6 LNG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71421805
Medical Device Problem Code Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/14/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during an unknown procedure, the lgn pos fem wdg 5mm sz5-6 lng would not tighten down completely even with the screw all the way tightened.This resulted in the augment having to be cemented.The patient condition is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that per complaint details, ¿the augment wouldn¿t tighten down completely¿ during 2 separate procedures this week which resulted in a modified surgical procedure by ¿cementing the augment on both times¿.Reportedly, the surgeon performs many revisions and has not experienced this issue in the past.Responses to requested information/documentation was not provided; therefore, the root cause of the reported event could not be concluded.The patient impact beyond the modified surgical procedure could not be determined as the patient outcomes were not provided, although no patient injury or surgical delay was alleged.No further medical assessment is warranted at this time.Should additional clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Possible causes could include but not limited to surgical technique used, size of device or user/procedural variance.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN POS FEM WDG 5MM SZ5-6 LNG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10673601
Report Number1020279-2020-05363
Device Sequence Number14134951
Product Code JDI
UDI-Device Identifier03596010545398
UDI-Public03596010545398
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K052792
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71421805
Device Catalogue Number71421805
Device Lot Number19JSM0200
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date10/13/2020
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;